Alert archive / Kansas / Tornado Warnings in 2006
Tornado Warning 11, NWS Topeka, KS
NWS Topeka, KS issued this tornado warning at Apr 6, 2006, 4:17 PM CDT for Clay County, Kansas. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2006, 4:17 PM CDT (21:17 UTC)
- Expired
- Apr 6, 2006, 5:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
County Clay County, KS
The radar
The Topeka radar (KTWX), 95 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 4:39 PM CDT | TSTM WND DMG | Clay Center, KS | DEBRIS REPORTED ON THE WEST SIDE OF CLAY CENTER. |
| Apr 6, 4:43 PM CDT | TORNADO | 2 W Clay Center, KS | REPORTED AT THE INTERSECTION OF HWY 24 AND KIOWA. |
| Apr 6, 4:43 PM CDT | TORNADO | 2 W Clay Center, KS | SIGNIFICANT DAMAGE TO TWO RESIDENTIAL HOMES. |
| Apr 6, 4:52 PM CDT | HAIL 1 | 6 Ne Morganville, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 12:43 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -492 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KTOP 062117 TORTOP KSC027-062200- /O.NEW.KTOP.TO.W.0011.060406T2117Z-060406T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TOPEKA KS 417 PM CDT THU APR 6 2006 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * TORNADO WARNING FOR... NORTHERN CLAY COUNTY IN NORTH CENTRAL KANSAS * UNTIL 500 PM CDT * AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A TORNADO 15 MILES SOUTHWEST OF CLAY CENTER...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... CLAY CENTER... MORGANVILLE... GREEN... IF A TORNADO APPROACHES...GO TO A BASEMENT OR SEEK SHELTER IN A HALLWAY OR CLOSET ON THE LOWEST FLOOR OF THE BUILDING. USE BLANKETS OR PILLOWS TO COVER YOUR HEAD AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3938 9731 3935 9704 3956 9694 3956 9723 $$
5 follow-up statements
000 WWUS53 KTOP 062126 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 425 PM CDT THU APR 6 2006 KSC027-062200- /O.CON.KTOP.TO.W.0011.000000T0000Z-060406T2200Z/ CLAY- 425 PM CDT THU APR 6 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTHERN CLAY COUNTY... AT 424 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS TORNADO WAS LOCATED 9 MILES SOUTHWEST OF CLAY CENTER...MOVING NORTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... CLAY CENTER...MORGANVILLE AND GREEN. PERSONS IN CLAY CENTER SHOULD BE IN SHELTER NOW. IF A TORNADO APPROACHES...GO TO A BASEMENT OR SEEK SHELTER IN A HALLWAY OR CLOSET ON THE LOWEST FLOOR OF THE BUILDING. USE BLANKETS OR PILLOWS TO COVER YOUR HEAD AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3938 9731 3935 9704 3956 9694 3956 9723 $$
000 WWUS53 KTOP 062132 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 430 PM CDT THU APR 6 2006 KSC027-062200- /O.CON.KTOP.TO.W.0011.000000T0000Z-060406T2200Z/ CLAY- 430 PM CDT THU APR 6 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTHERN CLAY COUNTY... AT 429 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A WALL CLOUD WITH STRONG ROTATION LOCATED 5 MILES SOUTHWEST OF CLAY CENTER...MOVING NORTHEAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE... CLAY CENTER...MORGANVILLE AND GREEN. PERSONS IN CLAY CENTER SHOULD BE IN SHELTER NOW. IF A TORNADO APPROACHES...GO TO A BASEMENT OR SEEK SHELTER IN A HALLWAY OR CLOSET ON THE LOWEST FLOOR OF THE BUILDING. USE BLANKETS OR PILLOWS TO COVER YOUR HEAD AND ALWAYS STAY AWAY FROM WINDOWS. FOR YOUR SAFETY...GO TO A STORM SHELTER OR BASEMENT NOW TORNADOES MAY HAVE WINDS GREATER THAN 100 MPH. AVOID OVERPASSES AND WINDOWS. COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3938 9731 3935 9704 3956 9694 3956 9723 $$
000 WWUS53 KTOP 062141 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 440 PM CDT THU APR 6 2006 KSC027-062200- /O.CON.KTOP.TO.W.0011.000000T0000Z-060406T2200Z/ CLAY- 440 PM CDT THU APR 6 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTHERN CLAY COUNTY... AT 439 PM CDT...DAMAGE WAS OCCURING ON THE WEST SIDE OF CLAY CENTER. THE TORNADO WAS MOVING NORTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... CLAY CENTER...MORGANVILLE AND GREEN. IF A TORNADO APPROACHES...GO TO A BASEMENT OR SEEK SHELTER IN A HALLWAY OR CLOSET ON THE LOWEST FLOOR OF THE BUILDING. USE BLANKETS OR PILLOWS TO COVER YOUR HEAD AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3938 9731 3935 9704 3956 9694 3956 9723 $$
000 WWUS53 KTOP 062144 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 443 PM CDT THU APR 6 2006 KSC027-062200- /O.CON.KTOP.TO.W.0011.000000T0000Z-060406T2200Z/ CLAY- 443 PM CDT THU APR 6 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTHERN CLAY COUNTY... AT 442 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 2 MILES WEST OF CLAY CENTER AT THE SAND PLANT. THIS TORNADO WAS MOVING NORTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... GREEN. MORGANVILLE. IF A TORNADO APPROACHES...GO TO A BASEMENT OR SEEK SHELTER IN A HALLWAY OR CLOSET ON THE LOWEST FLOOR OF THE BUILDING. USE BLANKETS OR PILLOWS TO COVER YOUR HEAD AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3938 9731 3935 9704 3956 9694 3956 9723 $$
000 WWUS53 KTOP 062201 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 500 PM CDT THU APR 6 2006 KSC157-062210- /O.CAN.KTOP.SV.W.0062.000000T0000Z-060406T2215Z/ REPUBLIC- 500 PM CDT THU APR 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR REPUBLIC COUNTY HAS BEEN CANCELLED... A TORNADO WATCH IS ALSO IN EFFECT. STRONG THUNDERSTORMS CAN PRODUCE TORNADOES RAPIDLY. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3971 9735 3968 9726 3999 9715 3998 9735 $$ KSC201-062215- /O.CON.KTOP.SV.W.0062.000000T0000Z-060406T2215Z/ WASHINGTON- 500 PM CDT THU APR 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR NORTHWESTERN WASHINGTON COUNTY... AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HADDAM...OR ABOUT 29 MILES NORTHEAST OF CONCORDIA...MOVING NORTH AT 45 MPH. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES RAPIDLY. A TORNADO WARNING IS IN EFFECT FOR WASHINGTON COUNTY UNTIL 530 PM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3971 9735 3968 9726 3999 9715 3998 9735 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this tornado warning went out at Apr 6, 3:06 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 6, 3:06 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 306 PM CDT THU APR 6 2006 .DISCUSSION... STILL ON TRACK FOR SEVERE WEATHER TODAY. SKIES HAVE CLEARED OVER THE CWA...AND UPPER LOW IS SLOWLY PROGRESSING EASTWARD OUT OF SOUTHEASTERN COLORADO...BOTH OF WHICH ARE DESTABILIZING THE ATMOSPHERE OVER THE AREA. INITIAL SURFACE LOW THIS AFTERNOON IS IN CENTRAL NEBRASKA...HOWEVER PRESSURE FALLS INDICATE SECONDARY SURFACE LOW DEVELOPING FARTHER SOUTH ALONG THE SURFACE TROF IN SOUTH CENTRAL KANSAS. UPPER JET STARTING ITS PROGRESSION EASTWARD INTO OK ATTM. UPPER JET SLIDES EASTWARD IN CONCERT WITH DRYLINE...AND WILL AID IN INITIATION AND STRENGTH OF STORMS DEVELOPING OVER THE NEXT FEW HOURS AND CONTINUING INTO THE EVENING AS THE ENTIRE SYSTEM MOVES EAST. WITH INSTABILITY INTO THE 1-2.5K RANGE...AND 0-6KM BULK SHEAR 40-60KTS...SURFACE BASED STORMS WHICH INITIATE SHOULD HAVE NO PROBLEM BECOMING SEVERE QUICKLY. ANOTHER CONCERN WILL BE STORMS WHICH DO DEVELOP ON THE NOSE OF THE UPPER JET SOUTH OF THE AREA...THEN PROPAGATE RAPIDLY NORTHWARD INTO THE AREA WITH STORM MOVEMENT OF 50 KTS OR MORE POSSIBLE...CONSIDERING 500 MB WINDS 50-70KTS. AS PRESSURES DROP ACROSS CENTRAL KANSAS...EXPECT TO SEE SOME BACKING OF THE LOW LEVEL WINDS...WHICH WOULD INCREASE THE TORNADO THREAT. STORMS CURRENTLY DEVELOPING NORTHWEST OF WICHITA...AND WILL INCREASE IN COVERAGE AND INTENSITY ALONG THE DRYLINE...AND PROPAGATE EAST ACROSS NORTHEAST KANSAS INTO THE EVENING HOURS. ISOLATED THUNDERSTORMS MAY ALSO DEVELOP IN THE UNSTABLE AIRMASS AHEAD OF THIS LINE...WHICH WILL ALSO CARRY A WIND...HAIL AND TORNADO THREAT. STAY TUNED TO LOCAL MEDIA AND NOAA WEATHER RADIO FOR DETAILS AS THIS HAZARDOUS WEATHER SITUATION DEVELOPS. COULD HAVE SOME CONCERNS FOR WINDS TOMORROW AS UPPER LOW RETROGRADES NORTHWARD THEN BACK SOUTHWARD INTO THE AREA AND BRINGS IN MID LEVEL WINDS GREATER THAN 40KTS. EASTERN AREAS MAY CATCH A BREAK FROM THE PRECIP EARLY BUT BY DAYS END EXPECT CLOUDY WET AND COOLER CONDITIONS. WITH UPPER LOW IN THE VICINITY...AND INSTABILITY FOR AT LEAST EARLY EVENING HOURS...WILL KEEP MENTION OF PRECIP FOR FRIDAY EVENING...ISOLATED THUNDER NEAR LOW OVER SOUTHEAST CWA STILL POSSIBLE. THINNING CLOUDS AFTER MIDNIGHT WITH MOSTLY CLEAR SKIES ACROSS ALL BUT FAR SOUTHERN PORTIONS OF CWA BY SATURDAY MORNING. COOLER...DRIER AIR FILTERING IN...LOWS FROM AROUND 30 NORTHERN COUNTIES TO MIDDLE 30S EAST CENTRAL COUNTIES. H850 MB TEMPS IN THE SINGLE DIGITS BY 00Z SUN. HIGHS SATURDAY FROM THE MIDDLE 50S NORTHEAST TO UPPER 50S SOUTHWEST COUNTIES. RIDGING ALOFT SATURDAY INTO SUNDAY...FLATTEN SOME BY NORTHERN STREAM SHORTWAVE BUT LITTLE MOISTURE TO WORK WITH HERE. AT THE SURFACE... LEE SIDE TROUGHING TAKING SHAPE...SOUTHERLY WINDS RETURNS TO THE AREA. HOWEVER ANOTHER COOL START SUNDAY MORNING...LOW TO MID 30S EAST TO MID TO UPPER 30S FAR WEST...BEFORE TEMPS REBOUND INTO THE UPPER 60S FOR HIGHS SUNDAY AFTERNOON. SOUTHWEST FLOW ALOFT MONDAY INTO WEDNESDAY POSES SOME PROBLEMS WITH TIMING OF SHORTWAVES ON MODELS. GFS SCENARIO HAS ONE SHORTWAVE PUSHING SOUTH OF SOUTHWEST MONDAY NIGHT INTO TUESDAY AND TAKING DEEPER MOISTURE WITH IT...BUT STILL LAGGING MAIN TROUGH TO THE WEST. LATEST ECMWF NOT AS DISTINCT WITH LEAD SHORTWAVE BUT SLOWER AND STRONGER WITH MAIN SHORTWAVE COMING THROUGH TUESDAY INTO TUESDAY NIGHT. FOR NOW...LEANING TOWARD ECMWF SOLUTION...KEEPING MONDAY DRY WITH HIGHS IN THE MIDDLE 70S. KEPT PRECIPITATION CHANCES MONDAY NIGHT AND WENT MORE WITH CHANCE POPS TUESDAY INTO TUESDAY NIGHT. HIGHS TUESDAY AND WEDNESDAY MAINLY IN THE LOWER 70S WITH LOWS IN THE MIDDLE 50S TUESDAY...UPPER 40 TO LOWER 50S WEDNESDAY MORNING. UPPER RIDGING MOVES IN WEDNESDAY NIGHT INTO THURSDAY. DRY PERIOD. LOWS WEDNESDAY NIGHT UPPER 40S NORTH TO LOWER 50S SOUTH...HIGHS THURSDAY LOWER 70S NORTH TO MIDDLE 70S SOUTH. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && KC/PF
Hazardous weather outlook, Apr 6, 3:53 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 353 PM CDT THU APR 6 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-071100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 353 PM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A DRYLINE IN CENTRAL KANSAS. ADDITIONALLY A FEW DISCRETE STORMS COULD DEVELOP AHEAD OF THE DRYLINE. ANY OF THESE STORMS CAN QUICKLY BECOME SEVERE...CAPABLE OF PRODUCING HAIL AS LARGE AS 2 TO 4 INCHES IN DIAMETER...STRONG WINDS 60 TO 80 MPH AND TORNADOES. THESE STORMS ARE EXPECTED TO MOVE INTO PARTS OF NORTHEAST AND EAST CENTRAL KANSAS BY LATE AFTERNOON AND CONTINUE INTO THE EVENING HOURS. PERSONS SHOULD BE REVIEWING PREPAREDNESS REQUIREMENTS...KNOW WHERE TO TAKE SHELTER AS THIS IS A HIGHLY DANGEROUS SITUATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE OVER EAST CENTRAL AND PARTS OF NORTHEAST KANSAS DURING THE DAY FRIDAY. A FEW OF THESE STORMS COULD PRODUCE HAIL. MORE THUNDERSTORMS ARE POSSIBLE FOR MUCH OF THE AREA FROM MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED. PREPARATIONS SHOULD MADE NOW FOR WIDESPREAD SEVERE WEATHER ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS FOR THE REMAINDER OF THE AFTERNOON AND THIS EVENING.
In the hours before
Local storm report, Apr 6, 3:56 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
356 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 2 N BENNINGTON 39.06N 97.59W
04/06/2006 E1.75 INCH OTTAWA KS LAW ENFORCEMENT
&&
BYRNELocal storm report, Apr 6, 4:08 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
408 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TORNADO 5 SW MANCHESTER 39.04N 97.39W
04/06/2006 OTTAWA KS NWS EMPLOYEE
BRIEF TOUCHDOWN REPORTED
&&
BYRNELocal storm report, Apr 6, 4:11 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
411 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TORNADO 9 SE BENNINGTON 38.94N 97.48W
04/06/2006 SALINE KS LAW ENFORCEMENT
BRIEF TOUCHDOWN REPORTED 3 MILES EAST OF NILES AT THE
INTERSECTIONS OF 280TH AND ASPEN. SHED REPORTED
DESTROYED.
&&
BYRNELocal storm report, Apr 6, 4:12 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
412 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 14 E MINNEAPOLIS 39.12N 97.45W
04/06/2006 E1.00 INCH OTTAWA KS AIRPLANE PILOT
&&
BYRNELocal storm report, Apr 6, 4:13 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
413 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TORNADO MANCHESTER 39.09N 97.32W
04/06/2006 DICKINSON KS LAW ENFORCEMENT
REPORTED ON THE WEST SIDE OF MANCHESTER
&&
BYRNELocal storm report, Apr 6, 4:15 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
415 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TORNADO 1 E LONGFORD 39.17N 97.31W
04/06/2006 CLAY KS LAW ENFORCEMENT
&&
BYRNEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:43 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Ottawa | 62 min |
| Apr 6, 3:55 PM CDT | Tornado Warning | TOP | Clay, Dickinson, Ottawa | 50 min |
| Apr 6, 4:23 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic, Washington | 52 min |
| Apr 6, 4:34 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Morris | 41 min |
| Apr 6, 4:45 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris, Wabaunsee | 45 min |
| Apr 6, 4:49 PM CDT | Tornado Warning | TOP | Washington | 41 min |
| Apr 6, 4:54 PM CDT | Tornado Warning | TOP | Dickinson, Geary, Morris | 27 min |
| Apr 6, 5:14 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 46 min |
| Apr 6, 5:19 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Riley, Wabaunsee | 21 min |
| Apr 6, 5:24 PM CDT | Tornado Warning | TOP | Marshall, Washington | 36 min |
| Apr 6, 5:27 PM CDT | Wind Advisory | TOP | Anderson, Brown, Coffey, Douglas, Franklin, Geary and 11 more | 3 hr |
| Apr 6, 5:59 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Pottawatomie, Riley | 61 min |
| Apr 6, 6:32 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Nemaha, Pottawatomie | 43 min |
| Apr 6, 6:57 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie | 33 min |
Nearby
Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.